I need some advice on mirtazapine ple... - Anxiety and Depre...

Anxiety and Depression Support

48,159 members49,397 posts

I need some advice on mirtazapine please my caring friends..

Bela64
Bela64

Hi everyone hope you are well!? I having a little problems with mirtazapine. I need to stop taking it , I only been on it for just over 4 weeks.and I don’t fell good....tired all the time and anxiety still very much present depression still here..and I feel very disconnected ..is like I don’t feel love hate or anything..I don’t even fell like talking to anyone..I tried so many AD and they don’t work., because I have problems with thyroid antibodies only just found out after a blood test ..doctor put me on medication for that hopefully this will sorted my anxiety troubles... what I need to know is how do I stop taking it ? Do I have to taper it off or just stop? Any advice please ? I cannot take this feeling anymore..thank you so much for taking time to reed my post .🙏🏽. wish you all a very good week..... Bela

11 Replies
oldestnewest

Hello,

You haven't been taking mirtazapine for a long time, so it will probably not be so difficult to discontinue. Most people take it at bedtime, because it is known to induce sleep. Your should probably taper it. I stopped taking it, myself. I was on 30mg, so I took 15 mg for a week, then 7.5 mg for another week, and then stopped completely. If you don't have a problem sleeping, it will be relatively easy to discontinue.

Bela64
Bela64 in reply to JCPrague

Thank you so much for you advice .. and I will for sure follow it ...how long have you been taking mirtazapine? And way are you stoping taking it ? Just curious and wondering if You having the some sides effects as me !? Wish they cud find a pill to suits us all 🙏🏽Have a lovely day ..Bela

JCPrague
JCPrague in reply to Bela64

I took mirtazapine for 4 years. After some time, it did not help me very much, so I stopped it. I did not have bad side effects from it. But, of course, everyone is different.

Hi Bela64, have you stopped? I've been taking it for 10 days and I think I'm about to quit. first 3 days were pleasant though I slept much too long (I don't have sleep / falling asleep problems). Now I'm feeling terrible, exhausted and wired up. if you have the energy please let me know how it's been for you.

JCPrague
JCPrague in reply to Koola

Yes, changing meds is often quite difficult. There is always a period of adjustment and it takes so long to determine if a med will actually be helpful, or if its adverse effects are not worth it. It can take 6 weeks or so.

Bela64
Bela64 in reply to Koola

Hi koola I haven’t yet stopped taking it I started taking half of the dose and will discontinue after a week also ..I have give it my best shot about 5 weeks and it didn’t make me feel any better i think it made me feel worse very tired and anxious all the time , and not at all motivated making me more depressed 😔how are feeling now ? Maybe I should give it a bit longer though unless you cannot coupe with it !? Have you tried anything else in the past ? I have but nothing works for me So far ... please let me know how you getting on with it ok ..all the best Bela

Koola
Koola in reply to Bela64

Hi Bela64, I stopped. It did give me more energy on some days but it didn't feel like "natural" energy, more like a strong coffee jag. I've only tried prozac twice 4 and 2 years ago, and had to stop after 4 days. I know my depression stems a lot from hypothyroidism, which I've been slowly getting a grip on thanks to the wise council of people on this site. Mirtazapin was recommended by a friend who's had clinical depression for 40 years, as she's bipolar. My depression is "reactive" , due to bereavement and many other difficult issues. But I'd rather try to get through it, however painful, without a "boost" I know so little about and that can be so hard to come off of. Also, when I read what you wrote" I don't feel love or hate or anything" -- I recognized how I also felt contented but numb to feelings the first 3 days. It did stop the crying jags. But I decided I'd rather be unhappy and alive than sedated. And I'll keep on working on my hypo. issues, right dosage & vitamins. Thanks for taking the time to read this. Stay in touch! A good day to you :)

Bela64
Bela64 in reply to Koola

Hi koola I’m glad that you I have made this decision..I’m stopping taking it soon .. I’m dealing with thyroid issues also , my is hyperthyroidism and only just been diagnosed ..on medication for that at mo and hopefully the anxiety and hart palpitations will go way soon 🤞I was feeling very ill for a long time 3 years or more !? , doctors keep giving me antidepressants but it didn’t work ..depression started because I cud not work out way those AD was not helping me ! very frustrating time ..but at least I know now .... I now have to learn about thyroid . Something new to learn ..lol ..wish you a great weekend....bela

Koola
Koola in reply to Bela64

Hey Bela! Please go asap to the thyroid page on this site. I so wish I'd known this before... I had hyperthyr. for over 20 y. I trusted the docs and eventually had RAI (all info on thyroid page) which I deeply regret because 4 years later I became hypo. 6 more years and still struggling ! It is a very known fact that docs. and endocrinologists (mostly inept) prescribe AD because they don't know how to treat thyroid issues properly. So, inform yourself, write a post on yr. case and you'll get great advice. Good Luck! A hopeful weekend to you :)

Koola
Koola in reply to Bela64

PS. Have to add: as JCPrague said, we're all different. I don't have panic or anxiety attacks. I do get anxious but it's due to my exhaustion and not being able to do things, also brain fog, so I procrastinate around necessary paperwork! Still, if one med doesn't do it for you, talk with doc. and try a new one? therapy? If I knew a good psych. where I live I'd try it. This said, so you don't feel from my previous post that I was campaigning against Mirta. :D

I assume a doctor gave you a prescription. When someone is taking prescribed medication, the doctor is the one to consult about changes. It is truly not a wise thing to do by yourself or on well intended advice.

You may also like...